Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 151, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 13, 2004, 10:47 PM EST for Miami County, Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2004, 10:47 PM EST (03:47 UTC)
- Expired
- Jul 13, 2004, 11:30 PM EST
- In force
- 43 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Miami County, IN
The radar
The Northern Indiana radar (KIWX), 74 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 9:20 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.8 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4631 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 5.8
- Supercell composite
- 27.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 140347
SVRIWX
INC103-140430-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1046 PM EST TUE JUL 13 2004
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MIAMI COUNTY IN INDIANA
* UNTIL 1130 PM EST
* AT 1046 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES WEST OF BUNKER HILL...MOVING SOUTHEAST
AT 25 MPH.
* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
GRISSOM AFB
AMBOY
SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE
STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.
LAT...LON 4090 8595 4066 8595 4065 8589 4061 8588
4059 8594 4059 8614 4091 8615
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:30 PM EST, 4 hours 17 minutes earlier.
Area forecast discussion, Jul 13, 6:30 PM EST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 630 PM EST TUE JUL 13 2004 .AVIATION... LATEST SFC ANALYSIS HAS COLD FRONT PUSHING INTO SOUTHERN LAKE MICHIGAN AND NE ILLINOIS. MAIN LINE OF TSRA STILL TO THE NORTH OF SBN ATTM BUT MAY YET SEE LINE DEVELOP FURTHER SOUTH SO WILL CONTINUE A 2HR TEMPO GROUP FOR TSRA. COLD FRONT TO PUSH THROUGH THIS EVENING AND BRING WIND SHIFT TO NW. SCT-BKN CU FIELD WILL DEVELOP BY MID MORNING WEDNESDAY WITH NW WINDS 15-25KTS. && .SHORT TERM... LIKELY POPS WITH MENTION OF SVR FOR TONIGHT ACROSS THE CWA CONTINUES TO LOOK GOOD AS UNSTABLE AIRMASS IN PLACE AHEAD OF ADVANCING SHRTWV/CDFNT. FORCING MAINLY LINEAR AHEAD OF FRONT SO EXPECT LINE OF STORMS AHEAD OF FRONT WHICH COULD DEVELOP INTO A DERECHO GIVEN INSTABILITY TO WORK WITH. PER SWODY1 STRONG/DEEP SHEAR SUPPORT ROTATION FOR ANY ISOLATED CELLS AND ALONG APEX OF BOW ECHOES SO ALSO THREAT OF TORNADOES. FRONT SHOULD MOVE THROUGH THE AREA BY 12Z WED WITH JUST SOME WRAP AROUND MOISTURE POSSIBLY CAUSING SHOWERS ACROSS ERN PORTIONS WED MORNING. WITH FAIRLY TIGHT GRADIENT AND GOOD LOW LEVEL MIXING WED, EXPECT BREEZY CONDITIONS. && .LONG TERM WEDNESDAY NIGHT THROUGH TUESDAY DRY AND PLEASANT CONDITIONS WILL PREVAIL THROUGH FRIDAY AS HIGH PRESSURE MOVES ACROSS THE REGION. TEMPS WILL GENERALLY BE IN THE UPR 70S TO LOWER 80S WITH HUMIDITY SLOWLY INCREASING...ESPECIALLY TOWARDS THE WEEKEND. MODELS STILL POINTING TOWARDS NEXT SYSTEM TO MOVE IN SAT/SAT NGT TIME FRAME. A FEW MODELS ARE HINTING AT SOME LIFT AND ASSOCIATED PRECIP ENTERING THE AREA AS EARLY AS FRI EVE. DONT WANT TO MAKE TOO MANY CHANGES AT THIS STAGE SO WILL KEEP CHC POPS LATE FRI NGT IN NW AND POPS EVERYWHERE SAT/SAT NGT. AFTER THE FRONT PASSES THROUGH BY SUNDAY...CLEARING SKIES AND SLIGHTLY COOLER TEMPS EXPECTED ACROSS THE AREA...WITH DRY CONDITIONS TO PREVAIL THROUGH TUESDAY. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. && JAL/JT/FISHER
Hazardous weather outlook, Jul 13, 11:40 AM EST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1140 AM EST TUE JUL 13 2004 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-141000- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 1140 AM EST TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON FOLLOWED BY A LINE OF THUNDERSTORMS THIS EVENING. WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED...WITH VERY STRONG DAMAGING WINDS THE PRIMARY THREAT. THE POTENTIAL EXISTS FOR SEVERE WIND GUSTS OF 70 TO 80 MPH. ISOLATED TORNADOES AND LARGE HAIL ARE ALSO POSSIBLE. A STRONG COLD FRONT ALONG WITH STRONG UPPER LEVEL WINDS FOR THIS TIME OF YEAR WILL MOVE ACROSS THE LOWER GREAT LAKES THIS EVENING. THE POTENTIAL STRENGTH OF WINDS WITH THESE THUNDERSTORMS COULD APPROACH HURRICANE FORCE. SEEK SHELTER IN A BASEMENT OR INTERIOR ROOM IF WARNINGS ARE ISSUED LATER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR LINGERING THUNDERSTORMS WEDNESDAY MORNING...THEN ANOTHER CHANCE FOR THUNDERSTORMS LATE FRIDAY THROUGH LATE SATURDAY. THUNDERSTORMS WEDNESDAY ARE NOT EXPECTED TO BE SEVERE. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATER THIS AFTERNOON AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
In the hours before
Local storm report, Jul 13, 8:52 PM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
852 PM EST TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL EAU CLAIRE 41.98N 86.30W
07/13/2004 0.75 INCH BERRIEN MI EMERGENCY MNGR
NUMEROUS TREES ARE ALSO DOWN
&&
WAMSLEYLocal storm report, Jul 13, 9:09 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
909 PM EST TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL SOUTH BEND 41.68N 86.27W
07/13/2004 1.00 INCH ST. JOSEPH IN TRAINED SPOTTER
&&
STEVENSLocal storm report, Jul 13, 9:22 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
922 PM EST TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG 4 N SOUTH BEND 41.73N 86.27W
07/13/2004 ST. JOSEPH IN AMATEUR RADIO
SEMI BLOWN OFF 80/90 AND FLIPPED OVER AT MILE MARKER 70
GOING EASTBOUND.
&&
STEVENSLocal storm report, Jul 13, 9:31 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
931 PM EST TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG MICHIGAN CITY 41.71N 86.88W
07/13/2004 LA PORTE IN LAW ENFORCEMENT
THREE TREES DOWN.
&&
STEVENSSpecial weather statement, Jul 13, 9:51 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 951 PM EST TUE JUL 13 2004 MIZ077>081-140313- BERRIEN-BRANCH-CASSMI-HILLSDALE-ST JOSEPHMI- 1051 PM EDT TUE JUL 13 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 622 HAS BEEN CANCELLED FOR BRANCH BERRIEN CASS ST JOSEPH AND HILLSDALE COUNTIES IN SOUTHWEST LOWER MICHIGAN... THUNDERSTORMS ARE STILL POSSIBLE ACROSS THIS AREA...BUT THE THREAT OF SEVERE WEATHER HAS DIMINISHED. THUS SEVERE THUNDERSTORM WATCH NUMBER 622 HAS BEEN CANCELLED FOR BRANCH BERRIEN CASS HILLSDALE AND ST JOSEPH COUNTIES IN SOUTHWEST LOWER MICHIGAN. BML
Local storm report, Jul 13, 10:19 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1019 PM EST TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL WARSAW 41.24N 85.85W
07/13/2004 1.00 INCH KOSCIUSKO IN AMATEUR RADIO
ON HIGHWAY 30.
&&
STEVENSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:50 PM EST | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 55 min |
| Jul 13, 9:28 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall | 62 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.